MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Reporter occupation = lab manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified right renal intervention, an approach hydro st microwire wire guide separated.Access was gained in the right femoral artery and the patient's anatomy was calcified.Resistance was reported upon removal of the complaint device through an unknown catheter.The wire reportedly became caught in a cook formula 418 renal balloon-expandable stent and subsequently separated at the tip.Cook vascular retrieval forceps were used to remove most of the wire; although, a minimal amount of the separated wire was left in the patient.The physician reportedly felt that it was acceptable to leave the remaining portion of the device inside the patient.The wire was not noted to be kinked, and it was not altered prior to use.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: c h6: ec methods code desc.- 5: analysis of data provided by user/third party (4112).H6: ec methods code desc.- 6: testing of model variant (4104).Description of event: as reported, during an unspecified right renal intervention, an approach hydro st microwire wire guide separated.Access was gained in the right femoral artery and the patient's anatomy was calcified.Resistance was reported upon removal of the complaint device through an unknown catheter.The wire reportedly became caught in a cook formula 418 renal balloon-expandable stent and subsequently separated at the tip.Cook vascular retrieval forceps were used to remove most of the wire; although, a minimal amount of the separated wire was left in the patient.The physician reportedly felt that it was acceptable to leave the remaining portion of the device inside the patient.The wire was not noted to be kinked, and it was not altered prior to use.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, documentation, the instructions for use, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings: the wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip." "precautions: avoid manipulating or withdrawing the wire guide back through a metal needle or cannula." "note: if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance." a supplier investigation was requested and completed.Summary of the investigation and risk assessment, including: assessment of root cause through the review of manufacturing record, there was no issue related to the complaint.However, the cause of the occurrence could not be identified because we could not confirm the complained wire.Any action taken by the manufacturers as a result of the event and risk assessment through the review of manufacturing record, there was no issue related to the complaint.Our conclusion is no need to do any action because this complaint may be caused after the product was shipped.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a definite conclusion could not be determined.It is possible that the patient's anatomy contributed to this incident.The anatomy was reportedly severely calcified and resistance was encountered upon removal of the device.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10017969
Report Number1820334-2020-00895
Device Sequence Number922394
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)220331(10)13012355
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number13012355
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer10/15/2020
05/05/2021
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date10/28/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK FOR418-18-80-4-20
Outcome Attributed to Adverse Event Other; Required Intervention;